MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT SPS Ø3.2X145MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT SPS Ø3.2X145MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 700358
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the drill bit broke during surgery.Device disposed of by the customer.Update - "this relates to a drill bit which broke during use.The drill bit which snapped off was left in the patient.My understanding is that it was in the position of the 4th screw (of 4) on a plate and therefore would have been more challenging/impactful to the patient if the surgeon tried to remove it.At present, the patient will have been made aware of the event, and will presumably require monitoring for any delayed complications.".

Brand Name
DRILL BIT SPS Ø3.2X145MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14192827
Report Number0008031020-2022-00194
Device Sequence Number4407989
Product Code LXH
UDI-Device Identifier04546540110251
UDI-Public04546540110251
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700358
Device Catalogue Number700358
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown